Nicholas Ormes, PhD

Nicholas Ormes

Associate Professor; Associate Dean

What I do

Associate Dean of the College of Natural Sciences and Mathematics; Associate Professor in the Mathematics Department.

Professional Biography

Dr. Ormes is currently the Associate Dean of Natural Sciences and Mathematics at the University of Denver. Research interests include topological dynamics and ergodic theory. In his position as Assoc. Dean, he is responsible for curriculum, student affairs, inclusive excellence, mentoring programs and STEM activities in NSM. Dr. Ormes still teaches the courses in the Department of Mathematics.

Degree(s)

  • BS, Mathematics, University of Delaware
  • Ph.D., Mathematics, University of Maryland

Research

Several of my projects involve ideas around orbit equivalence of minimal Cantor systems. Others focus on complexity for symbolic dynamical systems.

Key Projects

  • 2017 Pingree Park Dynamical Systems School

Featured Publications

Ormes, N. S. (1997). Strong orbit realization for minimal homeomorphisms . Journal d'Analyse Mathematique , 71(1), 103-133.
Ormes, N. S., Roush, F. W., & Kim, K. H. (2000). The spectra of nonnegative integer matrices via formal power series. Journal of the American Mathematical Society, 13(4), 773-806.
Durand, F., Ormes, N. S., & Petite, S. (2018). Self-Induced Systems. Journal d'Analyse Mathematique, 135(2), 725-756.
Ormes, N. S., & Pavlov, R. L. (2016). Extender sets and multidimensional subshifts. Ergodic Theory and Dynamical Systems, 36(3), 908-923.
Alvin, L., Ash, D., & Ormes, N. S. (2018). Bounded Topological Speedups. Dynamical Systems: An International Journal, 33(2), 303-331.

Awards

  • Outstanding Faculty Service Award, NSM
  • Excellence in Teaching Award, NSM
  • Faculty Service Award, DU